Is polytrim eye drops ok for someone allergic to bactrim (sulfamethoxazole and trimethoprim) sulfa?

Depends. If you have a well documented history of an anaphylactic reaction to Bactrim (sulfamethoxazole and trimethoprim) and sulfa in the past (you could not breath and had to go to the er), it is better to choose a different eye drop as you can get a similar allergy with polytrim. In my experience, prior history of "allergy" may not be a true allergy. But tell the md who treated you to be on the same side.
No. This should be a safe alternative for treating types of conjunctivitis. It is usually prescribed for youngsters rather than adults.
Yes. Poltrim is not a sulfonamide. You should be okay.

Related Questions

Very allergic to sulfa drugs, took 1 Bactrim (sulfamethoxazole and trimethoprim) 800 in error. What should I do?

Antihistamine helps. In such a situation, one can take antihistamines such as Benadryl, (diphenhydramine) Claritin, Allegra, or Zyrtec (all over-the-counter) and call her primary care doctor. What the doctor might do will likely depend on the type of reaction the patient has had in the past, how severe the reaction was, how fast the reaction happened, etc... Immediate, severe allergic reactions require an injection (EpiPen) and 911. Read more...

I have proteus mirabilis. Was given bactrim (sulfamethoxazole and trimethoprim) but I'm allergic to sulfa. So was given amoxcillin 500mg twice a day for 5 days. Is this effective?

Antibiotics for UTI. You best answer will come from the physician (p) who prescribed the Amoxicillin for you. You p knows the results of the sensitivities the bacteria have to antibiotics. Speak to your p for a more meaningful answer, as your p knows your case best of all. Read more...

I took one bactrim (sulfamethoxazole and trimethoprim) and can barely keep my eyes open. Severe fatigue. Can I stop taking it? What happens if I only take 1?

Bactrim (sulfamethoxazole and trimethoprim) You need to contact the prescibing physician immediately. This event is not in the side effect of Bactrim (sulfamethoxazole and trimethoprim) as a general rule but may have interaction potentiating another medication. Your physician surely gave antibiotic for sound reason. I would not take another dose before contacting physician. Read more...
Bactrim (sulfamethoxazole and trimethoprim) for UTI. It is unusual for one Bactrim (sulfamethoxazole and trimethoprim) rx to cause such severe fatigue. Moreover, it is usually given for 3 days twice/day. By taking only one tablet you run the risk of desensitizing your body to that specific antibiotic and developing resistance to its' future use and it will not work when needed. Read more...